Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Depression
Dec 19, 2006

Good Evening Dr. Horwath:

I tested positive for HIV on July 03, 2006. Since I've been tested, my doctor and I have concluded that I begin meds, so I am taking Atripla as of now. I experience severe depression from time to time, and I really don't know what to do about this. My doctor has subscribed an anti depressant (sertraline). I dont think its working. What other options should I consider? Also, I have lost 20lbs. since I have been diagnosed, and I dont have much of an appetite. What can I do to gain weight and obtain an appetite? Are there any food recommendations?

Response from Dr. Horwath

You should seek an opinion from a good psychiatrist with experience in treating depression. I'm sure you have a wonderful doctor, but he or she may not be an expert in the use of antidepressants. Many times, any adjustment of the dose or switch to another medication can make a huge difference. It's worth seeking a second opinion.



Previous
Redish Spots on chest and back
Next
Nerological Manifestaions of HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement